Washington, 2011

Heavy Snow in Washington, April 25 to 26, 2011

April 25 to 26, 2011 · NWS OTX · 1 event in 1 county or zone

A nearly stationary area of low pressure centered over northeastern Washington the evening of April 25th into the morning of April 26th produced a narrow swath of heavy precipitation over northern Spokane and southern Pend Oreille Counties. Some mountain locations received upwards of one to three inches of liquid which primarily fell as snow.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

A nearly stationary area of low pressure centered over northeastern Washington the evening of April 25th into the morning of April 26th produced a narrow swath of heavy precipitation over northern Spokane and southern Pend Oreille Counties. Some mountain locations received upwards of one to three inches of liquid which primarily fell as snow. The hardest hit area was Mount Spokane where two to three feet of heavy wet snow fell. The weight of the snow coupled with already saturated soils resulted in 40 to 50 uprooted or snapped mature trees along highway 206 from Bear Creek Lodge to Mount Spokane Ski Lodge.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Apr 25, 3:47 PM PST, 5 hours 13 minutes earlier.

Area forecast discussion, Apr 25, 3:47 PM PST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
447 PM PDT MON APR 25 2011

.SYNOPSIS...
WIDESPREAD RAIN THIS EVENING WILL GIVE WAY TO LOCAL MINOR
ACCUMULATIONS OF WET SNOW OVERNIGHT TONIGHT. MORE SHOWERS TOMORROW
WILL BE FOLLOWED BY A DRY BREAK ON WEDNESDAY...WITH THE NEXT
SIGNIFICANT STORM DUE IN ON THURSDAY AND LINGERING THROUGH FRIDAY.
DRIER CONDITIONS WILL MOVE IN FOR THE UPCOMING WEEKEND...AND
TEMPERATURES WILL RETURN TO MORE NORMAL VALUES SATURDAY AND
SUNDAY.

&&

.DISCUSSION...
TONIGHT AND TUESDAY...SATELLITE AND REGIONAL RADAR INDICATE A
MOIST DEFORMATION BAND/TROWAL OVER THE FORECAST AREA THIS
AFTERNOON...WRAPPING AROUND A WEAK SURFACE LOW PRESSURE OVER THE
CENTRAL COLUMBIA BASIN. THIS LOW HAS BECOME ORPHANED FROM IT'S
UPPER LEVEL DYNAMIC SUPPORT...WITH THE POLAR JET REMAINING TO THE
SOUTH OF THE REGION...AND WILL WEAKEN AS IT MEANDERS THROUGH THE
FORECAST AREA FROM SOUTHWEST TO NORTHEAST THIS EVENING. AS IT
DOES...THE ASSOCIATED TROWAL REGION WILL CONTINUE TO SLOWLY PASS
THROUGH REGION. TONIGHT'S MAIN WEATHER ISSUES WILL BE A WINDY
REGIME IN THE SOUTH...AND THE POTENTIAL FOR RAIN TURNING TO WET
SNOW IN THE NORTH OVERNIGHT.

BOTH THE NAM AND GFS MODELS ARE SIMILAR IN DEPICTING CYCLOGENESIS
TONIGHT IN THE LEE OF THE ROCKIES. THIS WILL TIGHTEN THE SURFACE
PRESSURE GRADIENT OVER THE FORECAST AREA TONIGHT...WITH BOTH
MODELS INDICATING RATHER SWIFT WESTERLY 850 MB FLOW AVAILABLE FOR
MIXING DOWN ONTO HIGHER TERRAIN OVERNIGHT. MOST OF THE WIND
INFLUENCE FROM THESE ELEMENTS WILL BE FELT SOUTH OF INTERSTATE 90
AND PARTICULARLY ON THE PALOUSE AND MORE EXPOSED LOCATIONS SUCH AS
POMEROY AND ALPOWA SUMMIT. WINDY CONDITIONS WILL DEVELOP THIS
EVENING WITH GUST POTENTIAL TO 35 OR 40 MPH ON EXPOSED TERRAIN. IN
THESE WINDY AREAS SHOWER RAIN WILL TAPER OFF TO MERELY SCATTERED
SHOWERS CONCENTRATED MAINLY OVER THE RISING TERRAIN OF THE EASTERN
FORECAST AREA...WITH A RAIN SHADOW IN THE CASCADES LEE.

THE OTHER ISSUE...MAINLY IMPACTING THE FORECAST AREA NORTH OF
INTERSTATE 90...IS THE POTENTIAL FOR EVENING RAIN TO CONTINUE
THROUGH THE NIGHT...AND TURN TO WET SNOW EVEN IN THE VALLEYS BY
DAWN. WHILE NO EASILY IDENTIFIABLE COLD FRONT IS APPARENT WITH
THIS SYSTEM (EXCEPT SOUTH OF THE REGION OVER OREGON) AS THE OLD
WEAKENING LOW MOVES EAST TONIGHT...COLD ADVECTION WILL ADVANCE
INTO THE REGION IN IT'S WAKE. SATELLITE INSPECTION REVEALS
ANOTHER MINOR DEFORMATION AREA JUST SOUTH OF VANCOUVER ISLE THIS
AFTERNOON...AND AS THIS FEATURE TRACKS ACROSS THE NORTHERN REACHES
OF THE FORECAST AREA OVERNIGHT TONIGHT...THE ATMOSPHERIC COLUMN
WILL BE COLD ENOUGH TO PROMOTE SNOW DOWN TO VALLEY FLOORS. THE GFS
SENSES THIS INCIPIENT PROBLEM AREA BETTER THAN THE NAM...AND THE
GFS BULLS EYES A QUARTER INCH OF PRECIPITATION CENTERED AROUND THE
DEER PARK AREA...WHILE THE ECMWF ALSO SENSES THIS BULLS EYE BUT
PLACES IT AROUND SANDPOINT. THUS...ASSUMING A LATE SEASON ROUGHLY
8:1 TO 12:1 VALLEY SNOW RATIO...THE PROSPECT FOR AN INCH OR TWO OF
WET SNOW ON GRASSY SURFACES AND MAYBE SOME SLUSH ON THE ROADS IS
VERY REAL TONIGHT AND TUESDAY MORNING ANYWHERE NORTH OF INTERSTATE
90 AND EAST OF REPUBLIC OR SO.

ON TUESDAY AFTER THE AFOREMENTIONED SNOW THREAT ABATES...A GENERAL
MOIST ZONAL REGIME WILL TAKE OVER WITH MAINLY HIT-AND-MISS
MOUNTAIN SNOW AND VALLEY RAIN SHOWERS. TEMPERATURES WILL REMAIN
WELL BELOW NORMAL...BUT WARM ENOUGH TO MAKE SHORT WORK OF ANY
MORNING SNOW ACCUMULATIONS. /FUGAZZI

TUESDAY NIGHT...THE REMAINS OF THE UPPER LEVEL TROUGH DEPART THE
INLAND NORTHWEST AND A FLAT SHORTWAVE RIDGE ALOFT BUILDS INTO THE
INLAND NORTHWEST. DIURNALLY DRIVEN MOUNTAIN SHOWERS WILL DECREASE
WITH LOSS OF DAYTIME HEATING AND INCREASED SUBSIDENCE FROM THE
RIDGE ALOFT. MEANWHILE...THE JET STREAM REMAINS SOUTH OF THE
REGION...KEEPING THE CONDITIONS COOLER THAN NORMAL. 500MB
TEMPERATURES DROP TO -28C. LOW LEVEL WINDS REMAIN OUT OF THE WEST
TO SOUTHWEST WITH SOME EARLY EVENING GUSTINESS. DRIER AIR WORKS
ITS WAY ACROSS THE CASCADES OVERNIGHT...GIVING WAY TO CLEARING SKIES.

WEDNESDAY...THE UPPER LEVEL RIDGE FLATTENS AND SLIDES EAST AS
ANOTHER PACIFIC TROUGH MOVES TOWARD THE WASHINGTON COAST. THIS
FEATURE IS CURRENTLY NEAR THE DATE LINE AND ON THE BACK END OF THE
STRONG JET STREAM ACROSS THE EASTERN PACIFIC. AS THIS SHORTWAVE
ARRIVES...THE UPPER LEVEL FLOW BACKS TO THE SOUTHWEST ACROSS THE
INLAND NORTHWEST. A LOW LEVEL WARM FRONT WILL LIFT FROM SOUTH TO
NORTH ACROSS EASTERN WASHINGTON WITH INCREASED SOUTHERLY FLOW.
SOME LIGHT PRECIPITATION WILL DEVELOP ACROSS THE NORTHERN
MOUNTAINS DUE TO WEAK ISENTROPIC AND OROGRAPHIC LIFT.

WEDNESDAY NIGHT...THE PACIFIC TROUGH PINCHES INTO A CLOSED LOW
OVER NW WASHINGTON. A SURFACE COLD FRONT SLIDES THROUGH THE
REGION...SLOWING DOWN WHEN IT REACHES NORTH IDAHO SINCE IT
PARALLELS THE UPPER LEVEL FLOW. THE GFS AND NAM ARE STRUGGLING ON
THE PLACEMENT AND AMOUNT OF CONVECTION THIS FEATURE PRODUCES
WEDNESDAY EVENING. LOOKS LIKE AS WHEN THE BOUNDARY RUNS INTO THE
PANHANDLE MOUNTAINS LATE WEDNESDAY NIGHT...ANTICIPATE THE BEST
CHANCE OF RAIN AND SNOW.

THURSDAY AND THURSDAY NIGHT...THE COLD CLOSED LOW ALOFT ROLLS ACROSS
NORTHERN WASHINGTON AND IDAHO. THE ATMOSPHERE WILL BECOME VERY
UNSTABLE...LEADING TO SHOWERS IN MOST AREAS. UPPER LEVEL FRONT
PUSHES THROUGH IN THE MORNING...COLD POOL ALOFT IN THE AFTERNOON
WITH 500MB TEMPS -34C. WILL SEE CHANCE TO LIKELY RAIN/SNOW SHOWERS
ACROSS THE REGION WITH A CHANCE OF SMALL HAIL ESPECIALLY DURING
THE AFTERNOON AND EVENING. DAYTIME TEMPERATURES WILL BE CURBED DUE
TO THE COOLING ALOFT AND SHOWERY WEATHER. ANTICIPATE TEMPERATURES
10 TO 15 DEGREES BELOW NORMAL. GUSTY SOUTHWEST WINDS WILL DEVELOP
DURING THE AFTERNOON AND EVENING WITH GUSTS OF UP TO 30 MPH. THE
CLOSED LOW MIGRATES INTO NW MONTANA THURSDAY NIGHT. SHOWERS END IN
EASTERN WASHINGTON THURSDAY EVENING AND TAPER OFF IN NORTH IDAHO
OVERNIGHT. COOL CONDITIONS WILL CONTINUE WITH OVERNIGHT LOW
FLIRTING WITH FREEZING ACROSS MUCH OF NORTHERN WASHINGTON AND
NORTH IDAHO. /RFOX.

FRIDAY THROUGH MONDAY...MODELS CONTINUE TO ILLUSTRATE GOOD
CLUSTERING RESOLVING THE LARGE-SCALE FLOW WHICH FEATURES A RIDGE
OF HIGH PRESSURE JUST OFF THE COAST FRIDAY...SHIFTING INLAND
SATURDAY AND SUNDAY...FOLLOWED BY ANOTHER POTENTIALLY STRONG STORM
SYSTEM MONDAY. OVERALL...FORECAST FOLLOWED A BLEND OF THE 12Z
GFS/ECMWF/GEFS/GEM...WHICH DID NOT SHOW VERY LARGE DIFFERENCES.

THE RIDGE AXIS REMAINS OFF THE PAC NW COAST...ALONG 135W ON
FRIDAY BEFORE DRIFTING JUST EAST OF 130W ON SATURDAY. THIS PLACES
THE INLAND NW UNDER A COOL...NORTHWESTERLY FLOW REGIME WITH A
COMBINATION OF AFTERNOON HEATING AND PASSING VORTICITY MAXIMA'S
TRIGGERING SHOWERS ACROSS THE REGION. THE ENTIRE REGION WILL BE
POSITIONED UNDER THE UPPER-LEVEL COLD POOL FRIDAY SO WILL CONTINUE
TO ADVERTISE AT LEAST A 20 PERCENT CHANCE FOR SHOWERS...WITH POPS
INCREASING INTO THE NORTHERN AND EASTERN MOUNTAINS. AS THE RIDGE
AXIS SLIDES EAST...TOWARD THE COAST SATURDAY...THE CASCADES AND
WESTERN BASIN WILL BEGIN TO STABILIZE RELATIVE TO FRIDAY SO PCPN
CHANCES WILL MAINLY FOCUS ALONG AND EAST OF A LINE FROM OMAK TO
WINCHESTER. TEMPERATURES WILL REMAIN WELL BELOW NORMAL FOR FRIDAY
AND SATURDAY WITH A SUBTLE WARMING FROM ONE DAY TO THE NEXT. A FEW
OF THE RAW MODEL GRIDS INDICATE THE POSSIBILITY FOR NEAR FREEZING
TEMPERATURES WHERE GROWING SEASON IS NOW ONGOING SO WILL NEED TO
MONITOR FOR POTENTIAL FREEZE WARNINGS. THESE LOCATIONS INCLUDE THE
WENATCHEE ZONE...MOSES LAKE AREA...L-C VALLEY...AND LOWER
ELEVATIONS OF GARFIELD AND ASOTIN COUNTIES.

THE RIDGE AXIS WILL SHIFT JUST EAST OF THE CASCADE RANGE FOR
SUNDAY...PROVIDING THE DRIEST...WARMEST DAY ACROSS THE REGION.
THERE IS SOME HIGH CIRRUS THAT LOOKS TO OVERRUN THE RIDGE SO
TEMPERATURES WERE CUTBACK SLIGHTLY...OTHERWISE THIS WILL BE A VERY
TRANQUIL WEATHER DAY. HIGH TEMPERATURES WILL BE WARMING JUST SHY
OF NORMAL.

IF PLANNING ANY OUTDOOR ACTIVITIES...TAKE ADVANTAGE OF SUNDAY
FOR ANOTHER POTENTIALLY STRONG COLD FRONT WILL BE USHERED INTO
THE REGION ON MONDAY AS THE NEXT SHORTWAVE TROUGH DROPS INTO THE
PAC NW. THIS IS WELL AGREED UPON AMONGST ALL OPERATIONAL AND
ENSEMBLE FORECAST MODELS...WITH THE MAIN UNCERTAINTY ON HOW FAR
SOUTH THE WAVE WILL DIG. NONETHELESS...PATTERN RECOGNITION SUGGEST
THE POTENTIAL FOR STRONG WINDS...MODERATE PRECIPITATION...AND
PENDING EXACT TIMING...THUNDERSTORMS. TEMPERATURES WILL LARGELY
DEPEND ON THE TIMING OF THE FROPA. ATTM...FORECAST WILL TREND
TOWARD MILD TEMPERATURES ACROSS THE EASTERN ZONES AND BELOW NORMAL
FOR THE WEST WITH ANTICIPATION OF A LATE AFTN FROPA. /SB

&&

.AVIATION...
00Z TAFS...A WEAK BUT MOIST SURFACE LOW PRESSURE IS NEAR KGEG THIS
EVENING. STRATIFORM RAIN WITH MVFR AND OCCASIONAL IFR CEILINGS IS
WRAPPING AROUND THIS LOW EAST AND NORTH OF ALINE FROM KOMK TO KMWH
AND KLWS. THE STEADY RAIN AREA WILL GRADUALLY MOVE EAST AS THE LOW
FILLS DURING THE EVENING...BUT RESIDUAL SHOWERS WILL CONTINUE
THROUGH THE NIGHT ESPECIALLY NORTH OF A LINE FROM KOMK TO KPUW.
AFTER 06Z COLD AND DRY ADVECTION INTO THE REGION IN THE WAKE OF
THE DYING LOW PRESSURE WILL ALLOW SHOWERS TO DECREASE AND TURN
OVER TO WET SNOW AT THE KGEG AREA TAF SITES. AT LEAST BRIEF
PERIODS OF IFR STRATUS ARE ALSO LIKELY DUE TO MOIST LOW LEVEL
UPSLOPE FLOW. A WEAK FOLLOW-UP SYSTEM CURRENTLY JUST SOUTH OF
VANCOUVER ISLE MAY PROMOTE AN AREA OF MORNING ACCUMULATING SNOW IN
THE KGEG/KSFF AND KCOE AREA.

SOUTH OF INTERSTATE 90 A STRENGTHENING PRESSURE GRADIENT WILL
PROMOTE WINDY CONDITIONS AT KPUW AND KLWS WITH SOUTHWEST OR WEST
WINDS OF 20 TO 30KT WITH HIGHER GUSTS THROUGH MUCH OF TONIGHT. IF
THE AIR MASS DECOUPLES TONIGHT...A THREAT OF LLWS MAY EXIST BY
MORNING OVER THE EASTERN TAF SITES. AT KEAT AND KMWH AFTER EVENING
SHOWERS CONDITIONS WILL BE VFR IN A DOWNSLOPE REGIME OFF THE
CASCADES. /MJF

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        33  52  33  53  36  47 /  90  40  20  20  60  60
COEUR D'ALENE  34  49  34  51  36  47 / 100  60  20  20  60  60
PULLMAN        33  49  33  52  38  46 /  80  20  20  20  60  60
LEWISTON       37  54  37  58  43  52 /  60  20  10  20  60  50
COLVILLE       39  54  35  54  36  51 / 100  60  30  20  60  60
SANDPOINT      36  48  36  50  36  47 / 100  70  30  30  60  70
KELLOGG        32  42  32  47  35  42 / 100  70  30  30  60  80
MOSES LAKE     36  60  34  59  38  55 /  20  10   0  10  20  30
WENATCHEE      36  58  36  58  39  53 /  20  10   0  20  20  30
OMAK           36  61  33  59  36  56 /  50  10   0  20  30  40

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Apr 25, 5:16 AM PST, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
616 AM PDT MON APR 25 2011

IDZ001-003-004-026-027-WAZ031>033-261330-
NORTHERN PANHANDLE-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-
616 AM PDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL SWEEP THROUGH EASTERN WASHINGTON AND THE
IDAHO PANHANDLE LATER TODAY AND TONIGHT. PRECIPITATION IS LIKELY
TO CHANGE FROM RAIN TO SNOW WITH LIGHT SNOW ACCUMULATIONS POSSIBLE
AS LOW AS 2000 FEET BY TUESDAY MORNING. IN THE MOUNTAINS OF
SHOSHONE COUNTY...MAINLY SOUTH OF INTERSTATE 90...3 TO 6 INCHES OF
SNOW WILL BE POSSIBLE.

STRONG WINDS WILL MATERIALIZE BEHIND THE COLD FRONT LATE AFTERNOON
AND THIS EVENING WITH EXPOSED RIDGETOPS IN THE NORTHERN BLUE
MOUNTAINS AND CAMAS PRAIRIE LIKELY TO EXPERIENCE GUSTS ON THE
ORDER OF 35 TO 45 KTS. FOR VALLEY LOCATIONS...THE POTENTIAL EXISTS
FOR THESE GUSTS TO MIX TO THE SURFACE BUT DUE TO THE NOCTURNAL
TIMING...CONFIDENCE IS LOW THAT VALLEYS WILL EXPERIENCE GUSTS
GREATER THEN 35 KTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ002-WAZ034>038-041-043-044-261330-
COEUR D'ALENE AREA-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
616 AM PDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WAZ042-261330-
EAST SLOPES NORTHERN CASCADES-
616 AM PDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

AS A STRONG COLD FRONT SWEEPS ACROSS THE CASCADES TODAY...SNOW
LEVELS WILL FALL TO AS LOW AS 3500 FEET AND ALLOW ANY OF THE
NUMEROUS SHOWERS EXPECTED TODAY AND TONIGHT TO PRODUCE
SIGNIFICANT SNOW ACCUMULATIONS. AT LOUP LOUP PASS AND BLEWETT PASS
2 TO 4 INCHES IS POSSIBLE TODAY AND TONIGHT. THE SEATTLE NATIONAL
WEATHER SERVICE OFFICE HAS ISSUED A WINTER WEATHER ADVISORY FOR
TONIGHT FOR HEAVY ACCUMULATIONS THAT INCLUDE THE PASSES ALONG AND
WEST OF THE CASCADE CREST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Northeast Mountains

When
April 25, 9:00 PM PST to April 26, 1:00 PM PST
Where
Northeast Mountains forecast zone
Reported by
Park/Forest Service
Coordinates
48.184, -117.511 (the zone’s center; the record gives no point)

At elevations generally above 2500 feet, approximately forty mature trees fell down along Highway 206 from northeastern Mead to Bear Creek Lodge with an additional 15 to 20 trees uprooted from Bear Creek Lodge to the Mount Spokane Ski Lodge. The Quartz Peak SNOTEL recorded 28 inches of snow; Ragged Mountain SNOTEL 22 inches; and the park ranger from Mount Spokane State Park reported 30 to 36 inches.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2011Every state in 2011This day in weather historyWarnings in Washington, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295156.